MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T6
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non healthcare professional reported that during an intraocular lens (iol) implant procedure, the lens was scratched in delivery system.In surgeons opinion injector or cartridge caused the event.The injector felt really tight when surgeon was trying to advance the lens the lens came out all scratched up on the sides.Injector feels fine when didn't have a cartridge in it.The surgery completed with replacement lens.There was no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is:(b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported damage was observed.Iol returned in replacement lens case positioned incorrectly in the lens case well.Substantial amount of solution is dried on the iol.The optic is torn/split-cut dividing the iol in two segments adhered to each other.The reported scratch cannot be confirmed due to condition of the returned sample.The sample was cleaned for further evaluation.One haptic is intact, the other haptic is scratched/marked-rejectable.The optic is scratched/marked-rejectable.Received photo shows an implanted iol on a monitor screen.There appears to be lines/marks on the optic.The product investigation could not identify a root cause for the reported complaint.Only iol was received for investigation.No cartridge or handpiece was returned.The ifu (instructions for use) instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Use the company cartridge at operating room temperatures between 18° c (64° f) and 23° c (73° f).If the operating room temperature is too low (< 18°c / 64°f) lens folding and advancement are more difficult.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21855088
Report Number9612169-2025-00616
Device Sequence Number4719368
Product Code MJP
UDI-Device Identifier00380652434904
UDI-Public(01)00380652434904(17)261205(11)221207(10)25548343
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCW0T6
Device Catalogue NumberCCW0T6.145
Device Lot Number25548343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age62 YR
Patient SexMale